Montana, 2012Damaging Winds in Montana, July 28, 2012
July 28, 2012 · NWS GGW · 6 events in 5 counties and zones
An upper-level impulse, approaching the plains of eastern Montana from the inter-mountain west, combined with favorable winds to give rise to severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level impulse, approaching the plains of eastern Montana from the inter-mountain west, combined with favorable winds to give rise to severe storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jul 28, 6:02 PM MST, 57 minutes earlier.
Area forecast discussion, Jul 28, 6:02 PM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
702 PM MDT SAT JUL 28 2012
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY...
THE MODELS HAVE NOT BEEN MUCH HELP IN THE WAY OF PREDICTING WHERE
THUNDERSTORMS WILL DEVELOP. EARLY THIS EVENING A NORTH-SOUTH LINE
DEVELOPED IN BLAINE AND FERGUS COUNTIES THAT HAS SINCE DRIFTED
EAST INTO PHILLIPS COUNTY. THE LINE HAD VIL UP TO 50 THAT HAS NOW
DIMINISHED TO LESS THAN 30. SO DO NOT EXPECT MUCH IN THE WAY OF
HAIL. THE CONCERN WAS STRONG WIND GUSTS...WITH 48 MPH WINDS WITH
GUSTS TO 59 MPH AT HAVRE RECORDED EARLIER. CALLS TO SPOTTERS IN
PHILLIPS COUNTY HAVE ONLY FOUND WIND TEMPORARY GUSTS TO AROUND
30-35 MPH. SO EXPECT THIS LINE TO HOLD TOGETHER A LITTLE WHILE
LONGER TO MAINLY PRODUCE RAIN WITH MODERATE WIND GUSTS. HOWEVER
WILL CONTINUE TO MONITOR FOR WINDS. THE 00Z GGW SOUNDING REVEALED
WEAK INSTABILITY SO DO NOT EXPECT STORMS TO GO SEVERE AT THIS
TIME. SCT
PREVIOUS DISCUSSION...
WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD LOOK MUCH THE SAME AS
THEY DID AT THIS TIME YESTERDAY...BUT TODAY...THE STRENGTH AND
EXTENT OF THE UPPER LEVEL DOME OF HIGH PRESSURE OVER THE CENTRAL
HIGH PLAINS IS BEING CHALLENGED BY MULTIPLE EMBEDDED SMALLER SCALE
SHORT WAVE DISTURBANCES RIDING OVER THE TOP OF THE RIDGE.
FORECAST CHALLENGES WILL FOCUS ON HOW STRONG OR SEVERE THE
THUNDERSTORM THREAT IS TONIGHT. IT SEEMS THAT EVERY SHORT TERM
MODEL SOLUTION HAS A DIFFERENT IDEA ON WHAT IS GOING TO OR NOT
GOING TO HAPPEN. A FEW CLOUDS AND SOME SCATTERED STORMS CURRENTLY
GETTING STARTED OUT THERE OVER CENTRAL AND WESTERN MONTANA. SPC
OUTLOOK FOR THIS AFTERNOON AND EVENING PUTS A SLIGHT RISK AREA
OVER OUR SOUTH-CENTRAL AND SOUTH-WESTERN ZONES. THE GRID TIME FOR
NOW THROUGH 00Z SHOWS SIGNIFICANT MODEL QPF OUTPUT DISCREPANCIES.
GFS WANTS TO KEEP THE ENTIRE CWA DRY WHILE THE NAM WANTS TO BRING
IN AT LEAST A WETTING RAIN TO OUR SOUTH-WESTERN...NORTH-
WESTERN...AND FAR NORTH-EASTERN ZONES. THE HRRR WANTS TO PUSH
THROUGH A SCATTERED NORTH-TO-SOUTH ORIENTED LINE OF STORMS...BUT
EACH SUCCESSIVE MODEL RUN DELAYS THE ONSET OF STORMS AND BREAKS UP
THE LINE EVEN MORE. HARD TO KNOW WHICH MODEL TO TRUST AT THIS
TIME.
TONIGHT THROUGH SUNDAY...SHORT TERM MODELS SHOW BETTER AGREEMENT
AND KEEP SOME LINGERING PRECIPITATION NEAR THE SOUTHERN AND NORTH-
EASTERN PERIMETERS OF OUR CWA.
SUNDAY NIGHT THROUGH MONDAY...THE UPPER LEVEL RIDGE AXIS RE-
STRENGTHENS THROUGH MONTANA AND CUTS OF THE MOISTURE
FLOW...ALLOWING FOR HOT TEMPERATURES AND SUNNY SKIES TO DOMINATE
THROUGH THE FORECAST PERIOD. BMICKELSON
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
GOOD MODEL CONSISTENCY IN THE SYNOPTIC PATTERN LEADS TO HIGH
CONFIDENCE THAT OUR AREA WILL REMAIN LARGELY UNDER THE INFLUENCE
OF AN UPPER LEVEL RIDGE CENTERED OVER THE SRN HI PLAINS THROUGH
WED NIGHT. THE TRICKY PART OF THE FORECAST IS TIMING OF WEAK
SHORTWAVES RIDING THROUGH THE RIDGE AXIS. THERE DOES SEEM TO BE
DECENT AGREEMENT AT LEAST AMONG A FEW OF THE MODELS THAT MON NIGHT
AND EARLY TUESDAY WILL BE UNSETTLED AS CONVECTION INITIATES ALONG
A SURFACE BOUNDARY ACROSS NORTHEAST MT AND MOVES EAST. SO HAVE
RELATIVELY HIGHER POPS IN THE CHANCE CATEGORY FOR THAT PERIOD.
TEMPERATURES WILL REMAIN WARMER THAN NORMAL THROUGH THE MIDDLE OF
THE WEEK.
BY LATE WEDNESDAY INTO THURSDAY AN UPPER LEVEL TROUGH MOVING
ONSHORE OVER BRITISH COLUMBIA WILL TRACK EASTWARD AND SUPPRESS THE
RIDGE AXIS...USHERING COOLER...NEAR TO BELOW NORMAL...AIR SOUTH
INTO MT BY THE END OF THE WEEK. RAIN CHANCES WILL DEPEND ON HOW
FAR SOUTH THE ENERGY WITH THIS SHORTWAVE ACTUALLY TRACKS. FOR
NOW...LEFT POPS IN THE SLIGHT CHANCE OR LESS CATEGORY. MOYER
&&
.AVIATION...
29/00Z...VFR. LINE OF TSRA MOVING TOWARDS KGGW AT 00Z EXPECTED TO
ARRIVE BY 03Z IF IT HOLDS TOGETHER. EXPECT WIND GUSTS TO 40 KNOTS
AS THE MAIN ISSUE WITH THIS LINE. BRIEF MVFR VISIBILITIES POSSIBLE
WITH BLOWING DUST FROM STORM OUTFLOW. HRRR IS A LITTLE SLOW...
HOWEVER DOES HAVE THE LINE OF TSRA AND IS USABLE TO PROVIDE FAIR
CONFIDENCE IN THE STORMS FOR KGGW. FOR THE OTHER TERMINALS THE
STORMS ARE EXPECTED TO WEAKEN BEFORE THEY REACH THOSE SITES.
PROTON
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 28, 1:34 PM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
234 PM MDT SAT JUL 28 2012
MTZ016>027-059>062-292045-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
234 PM MDT SAT JUL 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A CHANCE FOR SCATTERED THUNDERSTORMS WILL LAST THROUGHOUT THE
EVENING ACROSS NORTHEAST MONTANA. CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS NEAR THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 28, 2:46 PM MST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
346 PM MDT SAT JUL 28 2012
MTZ019-282245-
SHERIDAN-
346 PM MDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN SHERIDAN COUNTY IN NORTHEAST MONTANA...
UNTIL 445 PM MDT.
AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF REDSTONE...MOVING EAST AT 30
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
PORT OF RAYMOND...
PLENTYWOOD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4900 10404 4867 10404 4876 10502 4900 10500
4901 10414
TIME...MOT...LOC 2146Z 278DEG 27KT 4896 10484
BLM
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 28, 4:18 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
518 PM MDT SAT JUL 28 2012
MTZ016-060-290015-
PHILLIPS-
518 PM MDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 615 PM MDT.
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF
HAYS TO 18 MILES NORTH OF ROY...AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
ZORTMAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4792 10889 4792 10864 4799 10860 4798 10844
4820 10844 4824 10822 4759 10814 4757 10837
4759 10839 4758 10842 4761 10845 4760 10850
4762 10852 4761 10857 4762 10867 4765 10872
4764 10877 4766 10879 4768 10879 4773 10889
TIME...MOT...LOC 2318Z 250DEG 35KT 4797 10901 4760 10897
BLM
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 28, 5:08 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
608 PM MDT SAT JUL 28 2012
MTZ016-021-060-290115-
PETROLEUM-PHILLIPS-
608 PM MDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
NORTHEASTERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
UNTIL 715 PM MDT.
AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTH OF ZORTMAN...MOVING EAST AT 45
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
CROOKED CREEK REC AREA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4776 10788 4739 10793 4735 10796 4734 10795
4733 10796 4732 10794 4731 10796 4729 10795
4740 10832 4757 10832 4756 10835 4759 10839
4758 10842 4761 10845 4760 10847 4760 10850
4762 10852 4761 10857 4762 10860 4764 10860
TIME...MOT...LOC 0008Z 275DEG 38KT 4757 10849
BLM
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 28, 5:15 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
615 PM MDT SAT JUL 28 2012
MTZ016-059-060-290115-
PHILLIPS-
615 PM MDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 715 PM MDT.
AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
DODSON TO 10 MILES NORTHEAST OF ZORTMAN...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
MALTA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4874 10740 4793 10742 4788 10843 4845 10842
4843 10836 4857 10835 4857 10833 4866 10832
TIME...MOT...LOC 0015Z 270DEG 47KT 4848 10826 4798 10825
BLM
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 28, 6:00 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
700 PM MDT SAT JUL 28 2012
MTZ016-017-021-022-059-061-290200-
GARFIELD-PETROLEUM-PHILLIPS-VALLEY-
700 PM MDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
NORTHEASTERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 800 PM MDT.
AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT OF MORGAN TO 9
MILES SOUTHWEST OF SACO TO 14 MILES SOUTH OF SACO TO 25 MILES
SOUTHEAST OF MALTA TO CROOKED CREEK REC AREA...AND MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
U L BEND REC AREA...
SACO...
DEVILS CREEK REC AREA...
HINSDALE...
GLASGOW...
FORT PECK LAKE...
BRUSETT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4899 10706 4889 10669 4874 10657 4846 10643
4738 10647 4734 10804 4804 10762 4823 10752
4836 10760 4899 10780
TIME...MOT...LOC 0100Z 230DEG 28KT 4898 10771 4842 10748
4830 10740 4810 10750 4744 10795
PROTON
WEATHER.GOV/GLASGOWSpecial weather statement, Jul 28, 6:33 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
733 PM MDT SAT JUL 28 2012
MTZ017-020-022-023-059-061-290230-
GARFIELD-MCCONE-PHILLIPS-ROOSEVELT-VALLEY-
733 PM MDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
VALLEY COUNTY IN NORTHEAST MONTANA...
SOUTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
WESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 830 PM MDT.
AT 730 PM MDT...THE PUBLIC REPORTED STRONG THUNDERSTORM WIND ALONG A
LINE EXTENDING FROM 12 MILES EAST OF WHITEWATER TO 6 MILES WEST OF
GLASGOW TO 5 MILES SOUTHWEST OF BRUSETT...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
GLASGOW...
HELL CREEK REC AREA...
DUCK CREEK REC AREA AND THE PINES REC AREA...
FORT PECK... JORDAN... NASHUA AND SAINT MARIE...
ROCK CREEK REC AREA AND FRAZER...
LAT...LON 4900 10611 4891 10611 4891 10615 4883 10615
4882 10602 4857 10602 4856 10584 4823 10564
4728 10593 4728 10749 4820 10687 4851 10721
4851 10719 4857 10719 4857 10728 4900 10777
TIME...MOT...LOC 0133Z 270DEG 27KT 4871 10733 4820 10673
4736 10730
PROTON
WEATHER.GOV/GLASGOWThunderstorm Wind, Garfield
- When
- July 28, 6:59 PM MST
- Where
- Garfield County, 1.41 mi W of Jordan
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.320, -106.910
Wind gusts up to 59 mph were measured at the Jordan Airport ASOS site.
Thunderstorm Wind, Garfield
- When
- July 28, 7:15 PM MST
- Where
- Garfield County, 3.28 mi W of Van Norman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 47.350, -106.450
Spotter estimated wind gusts up to 60 mph.
Thunderstorm Wind, Valley
- When
- July 28, 7:15 PM MST
- Where
- Valley County, 1.46 mi SSW of Saint Marie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.400, -106.530
Public estimated wind gusts up to 60 mph.
Thunderstorm Wind, McCone
- When
- July 28, 7:40 PM MST
- Where
- McCone County, 5.64 mi W of Weldon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.570, -105.950
Public estimated wind gusts up to 60 mph.
Thunderstorm Wind, Dawson
- When
- July 28, 9:15 PM MST
- Where
- Dawson County, 1.17 mi NE of Glendive
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.110, -104.710
The Glendive Airport AWOS site measured northwest winds gusting to 60 mph.
Thunderstorm Wind, Wibaux
- When
- July 28, 9:55 PM MST
- Where
- Wibaux County, 3.73 mi NNW of Beaver Hill Dot
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 47.050, -104.280
Spotter estimated wind gusts up to 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 28 to 31, 201220 injured · 21 events
- Hail and Damaging Winds in New Jersey, July 28, 2012$1.1 million · 1 in hail · 30 events
- Flash Flooding and Flooding in Massachusetts, July 28, 2012$195,000 · 4 events
- Hail and Damaging Winds in North Dakota, July 28, 2012$75,000 · 1.75 in hail · 15 events
- Flash Flood and Hail in Pennsylvania, July 28, 2012$105,000 · 1 in hail · 3 events
- Flash Flooding and Flooding in Rhode Island, July 28, 2012$75,000 · 4 events
- Flash Flood and Damaging Winds in North Carolina, July 28, 2012$27,000 · 57 kt wind · 22 events
- Damaging Winds and Lightning Strikes in South Carolina, July 28, 20121 injured · $28,000 · 55 kt wind · 9 events
- Damaging Winds in South Carolina, July 28, 20121 injured · $27,000 · 60 kt wind · 4 events
- Hail and Damaging Wind in Pennsylvania, July 28, 2012$30,000 · 1 in hail · 7 events
- Flash Flood and Flooding in Connecticut, July 28, 2012$35,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 28, 2012$21,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397556, 402135, 402136, 402138, 402139, 402141.